Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 18, 2016, 10:42 PM EDT for Berks County, Pennsylvania. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2016, 10:42 PM EDT (02:42 UTC)
- Expired
- Jul 18, 2016, 11:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Philadelphia/Mount Holly
County Berks County, PA
The radar
The Philadelphia radar (KDIX), 149 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954
WWUS81 KPHI 190242
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1042 PM EDT MON JUL 18 2016
PAZ060-190330-
BERKS-
1042 PM EDT MON JUL 18 2016
...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...
AT 1040 PM EDT...A STRONG THUNDERSTORM WAS NEAR PINE GROVE...OR 7
MILES NORTH OF MYERSTOWN...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
READING...WYOMISSING...BIRDSBORO...FLEETWOOD...SINKING SPRING...
LAURELDALE...WOMELSDORF...WERNERSVILLE...TOPTON...LEESPORT...
SHOEMAKERSVILLE...BALLY...BERNVILLE...BECHTELSVILLE...LYONS...
STRAUSSTOWN...FAIRVIEW HGTS...SPRING RIDGE...
SHILLINGTON AND WEST READING.
WIND GUSTS UP TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND WILL CAUSE
PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IN POOR DRAINAGE
AREAS IS ALSO POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 15 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE IF OUTDOORS THIS
EVENING.
LAT...LON 4049 7643 4052 7635 4052 7625 4055 7615
4048 7557 4044 7553 4027 7568 4020 7594
TIME...MOT...LOC 0240Z 290DEG 28KT 4048 7632
$$
JRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 18, 9:22 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 18, 9:22 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 922 PM EDT MON JUL 18 2016 .SYNOPSIS... A cold front will move across our area late tonight and Tuesday morning. High pressure then builds in for Tuesday night and Wednesday before shifting to our south and east Thursday and Friday. A cold front will slowly approach from the northwest over the weekend, then it should drift across the area late Sunday or Monday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... The last of the initial band of convection was moving farther off the coasts of southern New Jersey and Delaware at 900 PM. Scattered showers and isolated thunderstorms associated with an approaching cold front were moving southeastward through northeastern and central Pennsylvania. They will continue to affect our northern counties this evening. We anticipate that they will dissipate before midnight. The frontal boundary is forecast to pass through our region overnight. A light west wind is expected to become northwest to north. The sky should be partly cloudy. Temperatures are forecast to drop into the 60s in our norther counties and into the lower and middle 70s in the south. Dew point readings will be on the decrease, as well. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... The cold front will exit offshore Tuesday morning and then is expected to stall to the south of our area. Any additional showers or thunderstorms that develop will be driven by the proximity of the front to the southern portions of the forecast area. We continue to mention a slight chance for some showers and thunderstorms across portions of Delmarva and southern New Jersey through tomorrow afternoon. Meanwhile, we will benefit from the westerly, drying winds moving across the region as high pressure starts to make its way to our area. We will see lower dewpoints and, in return, much more comfortable weather. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... Summary...Cooler with much lower dew points for Wednesday into Thursday, then a round of excessive heat/humidity occurs Friday and through the weekend. The synoptic setup is comprised of an upper-level trough across the Northeast and Mid Atlantic Tuesday night into Wednesday, however this feature then mainly shifts offshore through Thursday. Meanwhile, a strong upper-level ridge across the southern states and also the Plains is forecast to expand a bit into the Mid Atlantic region into the day Saturday. There will be short wave energy though traversing the northern tier of the ridge and this could migrate across parts of the Northeast to Mid Atlantic as we go through Friday and over the weekend. The main story is the building heat at the end of the week and persisting over the weekend. Saturday and possibly Sunday have the potential for high temperatures in some areas to near the century mark. The excessive heat aspect (high heat indices) will be determined on the surface dew points. We used a model blend for Tuesday night through Thursday, then blended in the 12z WPC guidance thereafter. Some adjustments were then made following additional collaboration with our neighboring offices. For Tuesday night...A cold front should be south of our area as high pressure begins to build in from the west. Additional drying works southward which results in much lower dew points across much of the region. Prior to this occurring though across Delmarva, there could be isolated convection early in the evening. For Wednesday and Thursday...An upper-level trough axis is forecast to shift to our south and east during this time frame. It looks to linger though near our area as a ridge builds up the Ohio Valley and into the lower Great Lakes. The presence of the trough aloft Wednesday will result in cooler temperatures and much lower dew points. This will be the case for Thursday as well, however as the trough exits the heights begin to build allowing afternoon temperatures to warm a bit. The position of the surface high should result in a northeast wind to start and then it should become light enough to allow for sea breezes to become more apparent Thursday afternoon. A gradual developing return flow though is anticipated as surface high pressure shifts to our south and east Thursday which will allow some increase in the dew points by late Thursday especially across the southern and eastern zones. For Friday through Monday...The ridge axis is forecast to extend over our area Friday before getting knocked down a bit later Saturday and Sunday. This will be due to a short wave trough traversing southern Canada. This will eventually toss a cold front our way mainly late Sunday and Monday, however much of the forcing may end up going well to our north. While there is some timing differences, Friday through Sunday look very hot and humid with this potentially continuing Monday as the front could be slower to arrive. We are anticipating excessive heat Friday and continuing into at least the upcoming weekend. Saturday and/or Sunday may end up being the hottest day of the summer thus far. The upper ridge that contains the core of the excessive heat will start to flatten over the central U.S. and subsequently expand eastward toward the Mid Atlantic late in the week. Return flow around surface high pressure anchored over the Southeast will be the mechanism for bringing the heat into the region. Our forecast area looks to reside on the northern periphery of the core of the heat. Forecast highs are in the mid 90s Friday and then mid to upper 90s Saturday and Sunday. The first 100-degree day should be within reach for especially the I- 95 urban corridor and interior Delmarva on Saturday and possibly Sunday as a weak cold front looks to be slower to arrive. The direction of the boundary layer winds will help determine exactly how high the heat indices will be for this event. Higher dew points (upper 60s and low 70s) would be expected on days where the winds remain more southerly. In this flow regime, heat indices could easily exceed 100 degrees. However, some of the guidance suggests the development of a more westerly wind each day especially with a surface trough in the vicinity. In this setup, downsloping flow would contribute to some drying near the surface, yielding heat indices much closer to the dry-bulb temperature. The excessive heat continues to be highlighted in the hazardous weather outlook. There is also the potential for some convection with a short wave trough passing nearby to our north late Friday and then with a surface trough over the weekend. Coverage of the convection is highly uncertain owing to a significant capping inversion in place and timing/track uncertainties with embedded disturbances. The main cold front may not actually arrive now until sometime on Monday. For now we kept the pops on the low side. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. The initial area of showers and thunderstorms will continue to move out to sea overnight. Meanwhile, the showers and thunderstorms that were to our north around 900 PM are expected to dissipate gradually and they should not impact any of our TAF sites. We are anticipating mainly VFR conditions through the TAF period. However, some MVFR visibility restriction are possible overnight, especially at those locations that received moderate to heavy rainfall today. A light southwest to west wind is forecast to become northwest to north overnight. A northwest wind around 5 to 10 knots is expected for Tuesday. The sea breeze front is anticipated to reach KACY and perhaps KMIV in the afternoon. OUTLOOK... Tuesday night through Thursday...VFR. North-northwest winds up to 10 knots becoming northeast Wednesday, then turning southeast to southwest through Thursday. Friday and Saturday...Mainly VFR. However, there is a chance for a few thunderstorms during the afternoon and evening. Brief and localized flight restrictions would be possible with any thunderstorms. && .MARINE... Winds and seas have remained below small craft advisory criteria so far this evening and that should continue to be the case overnight. The last of the showers and thunderstorms were moving out to sea. A cold front will cross the area waters overnight and the winds will shift from southwest to northwest. Wind speeds will generally remain around 10 to 15 knots. OUTLOOK... Tuesday night and Wednesday...The winds and seas not expected to reach Small Craft Advisory criteria. A pressure surge ahead of incoming high pressure may produce northeasterly winds of 15-20 knots though for a time Tuesday night and Wednesday morning. Thursday through Saturday...The conditions overall look to be below Small Craft Advisory criteria. However, there is a chance some wind gusts out of the southwest near 25 knots nearshore Thursday afternoon. RIP CURRENTS...The risk for the formation of dangerous rip currents on Tuesday currently looks to be low but could approach moderate. && .CLIMATE... The heat wave that is forecast to begin late in the week and continue into the weekend has the prospect to deliver the hottest temperatures we have seen in quite some time. To get a quick perspective, lets take a look at the climate data for Philadelphia (PHL airport). With the latest forecast published this Monday afternoon, the predicted high temperature for Philadelphia is 96F on Friday (7/22) and Sunday (7/24) and 98F on Saturday (7/23). Over the last three years (2014, 2015 and 2016 so far), the highest temperature recorded at PHL was 96F (7/14/16, 9/3/15, 7/2/14). The last time the temperature reached or exceeded 98F at PHL was July 18, 2013. The last 100-degree day at PHL occurred was July 18, 2012. The following table lists daily record high temperatures for July 22-24 for Philadelphia. Date: July 22 July 23 July 24 Record High: 103 101 98 Year Set: 2011 2011 2011 Other sites in the region could be added to this discussion in future updates, if necessary. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...Iovino Short Term...Meola Long Term...Gorse/Klein Aviation...Gorse/Iovino Marine...Gorse/Meola Climate...Staff
Hazardous weather outlook, Jul 18, 7:25 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 725 PM EDT MON JUL 18 2016 NJZ001-007>009-PAZ054-055-060>062-101-103-105-192330- SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 725 PM EDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FRIDAY THROUGH SUNDAY...THE COMBINATION OF HEAT AND HUMIDITY SHOULD RESULT IN AFTERNOON HEAT INDICES PEAKING AT AROUND 100 DEGREES ESPECIALLY SATURDAY AND SUNDAY, EXCEPT AT HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ015-019-020-NJZ013-020>023-027-192330- KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 725 PM EDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FRIDAY THROUGH SUNDAY...THE COMBINATION OF HEAT AND HUMIDITY SHOULD RESULT IN AFTERNOON HEAT INDICES PEAKING TO BETWEEN 100 AND 105 DEGREES MAINLY SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-192330- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 725 PM EDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-192330- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 725 PM EDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-012-NJZ010-012-015>019-PAZ070-071-102-104-106-192330- NEW CASTLE-CECIL-KENT MD-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 725 PM EDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FRIDAY THROUGH SUNDAY...THE COMBINATION OF HEAT AND HUMIDITY SHOULD RESULT IN AFTERNOON HEAT INDICES PEAKING TO BETWEEN 100 AND 105 DEGREES MAINLY SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 18, 7:17 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
717 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG HAVERFORD TWP 39.98N 75.32W
07/18/2016 DELAWARE PA SOCIAL MEDIA
SEVERAL LARGE TREES DOWN OR SNAPPED AT THE BASE... SOME
FALLING ONTO CARS AND OTHER PROPERTY. SOME LARGE LIMBS
TORN OFF WHICH PULLED DOWN WIRES ESPECIALLY NEAR THE
HIGH SCHOOL. A SILO AT THE SWISS FARMS WAS DESTROYED.
TIME ESTIMATED FROM RADAR.
&&
CORRECTED REMARKS
EVENT NUMBER PHI1601453
GORSELocal storm report, Jul 18, 7:23 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
723 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND GST POCONO MOUNTAINS AIRPOR 41.14N 75.38W
07/18/2016 M46 MPH MONROE PA ASOS
0258 PM TSTM WND DMG OREFIELD 40.63N 75.58W
07/18/2016 LEHIGH PA SOCIAL MEDIA
TREES AND WIRES DOWN. TIME ESTIMATED FROM RADAR.
0258 PM TSTM WND DMG MAXATAWNY TWP 40.52N 75.75W
07/18/2016 BERKS PA SOCIAL MEDIA
LARGE TREE DOWN ONTO WIRES ON OLD TOPTON ROAD. TIME
ESTIMATED FROM RADAR.
0300 PM TSTM WND DMG BREINIGSVILLE 40.54N 75.63W
07/18/2016 LEHIGH PA SOCIAL MEDIA
WHEAT CROP DAMAGED. TIME ESTIMATED FROM RADAR.
0305 PM TSTM WND GST ALLENTOWN 40.59N 75.48W
07/18/2016 M56 MPH LEHIGH PA EMERGENCY MNGR
7TH AND HAMILTON IN THE CITY OF ALLENTOWN.
0305 PM TSTM WND DMG WHITEHALL TWP 40.66N 75.51W
07/18/2016 LEHIGH PA TRAINED SPOTTER
TREES DOWN.
0305 PM TSTM WND DMG SOUTH WHITEHALL TWP 40.62N 75.55W
07/18/2016 LEHIGH PA TRAINED SPOTTER
TREES DOWN.
0305 PM TSTM WND DMG ALLENTOWN 40.59N 75.48W
07/18/2016 LEHIGH PA SOCIAL MEDIA
SOME VERY LARGE TREE LIMBS TORN OFF NEAR 13TH STREET
AND CONGRESS AVENUE... SOME BLOCKING ROADS.
0307 PM TSTM WND DMG ALLENTOWN 40.59N 75.48W
07/18/2016 LEHIGH PA SOCIAL MEDIA
LARGE TREE LIMB DOWN ONTO A CAR ON 22ND STREET BREAKING
THE BACK WINDOW.
0308 PM TSTM WND GST S ALLENTOWN 40.59N 75.48W
07/18/2016 M62 MPH LEHIGH PA TRAINED SPOTTER
MEASURED AT 308 AND AT 309 PM.
0308 PM TSTM WND DMG S ALLENTOWN 40.59N 75.48W
07/18/2016 LEHIGH PA TRAINED SPOTTER
TREES DOWN
0310 PM HAIL TOPTON 40.50N 75.70W
07/18/2016 E0.88 INCH BERKS PA SOCIAL MEDIA
0315 PM HAIL MACUNGIE 40.52N 75.55W
07/18/2016 M0.25 INCH LEHIGH PA TRAINED SPOTTER
0315 PM FLOOD ALLENTOWN 40.59N 75.48W
07/18/2016 LEHIGH PA SOCIAL MEDIA
ROADWAY FLOODING.
0330 PM TSTM WND DMG FRANKLIN TWP 40.71N 75.06W
07/18/2016 WARREN NJ EMERGENCY MNGR
A LARGE BARN COLLAPSED ON SMITH LANE. THERE WAS ALSO
SOME TREE AND POWER LINE DAMAGE IN THE IMMEDIATE
VICINITY. TIME ESTIMATED FROM RADAR.
0330 PM TSTM WND DMG ASBURY 40.70N 75.01W
07/18/2016 WARREN NJ SOCIAL MEDIA
TREE DOWN ALONG WITH SEVERAL LIMBS DOWN. TIME ESTIMATED
FROM RADAR.
0343 PM TSTM WND DMG HAVERFORD TWP 39.98N 75.32W
07/18/2016 DELAWARE PA SOCIAL MEDIA
SEVERAL LARGE TREES DOWN OR SNAPPED AT THE BASE... SOME
FALLING ONTO CARS AND OTHER PROPERTY. SOME LARGE LIMBS
TORN OFF WHICH PULLED DOWN WIRES ESPECIALLY NEAR THE
HIGH SCHOOL. A SILO AT THE SWISS FARMS WAS DESTROYED.
TIME ESTIMATED FROM RADAR.
0345 PM TSTM WND DMG UPPER DARBY 39.93N 75.27W
07/18/2016 DELAWARE PA TRAINED SPOTTER
MULTIPLE TREES AND TREE LIMBS DOWN... INCLUDING ONE
LARGE TREE DOWN ALONG A MAIN HIGHWAY. TIME ESTIMATED
FROM RADAR.
0353 PM TSTM WND DMG 1 NE DARTS MILLS 40.55N 74.82W
07/18/2016 HUNTERDON NJ TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN PORTIONS OF READINGTON
TOWNSHIP. TIME ESTIMATED FROM RADAR.
0400 PM TSTM WND GST PITTSTOWN 40.58N 74.96W
07/18/2016 M45 MPH HUNTERDON NJ NJWXNET
0410 PM TSTM WND DMG PIKE CREEK 39.73N 75.70W
07/18/2016 NEW CASTLE DE TRAINED SPOTTER
TREE LIMBS DOWN
0415 PM TSTM WND DMG WARREN TWP 40.63N 74.52W
07/18/2016 SOMERSET NJ TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS DOWN... SOME INTO ROADWAYS.
TIME ESTIMATED FROM RADAR.
0418 PM TSTM WND GST STANTON 39.72N 75.64W
07/18/2016 M50 MPH NEW CASTLE DE TRAINED SPOTTER
0420 PM TSTM WND DMG NEWPORT 39.71N 75.61W
07/18/2016 NEW CASTLE DE SHIP
SOME TREES AND POWER LINES DOWN. TIME ESTIMATED FROM
RADAR.
0425 PM TSTM WND DMG WILMINGTON MANOR 39.69N 75.58W
07/18/2016 NEW CASTLE DE SOCIAL MEDIA
LARGE TREE DOWN. TIME ESTIMATED FROM RADAR.
0426 PM TSTM WND GST NEW CASTLE COUNTY AIRPO 39.68N 75.61W
07/18/2016 M53 MPH NEW CASTLE DE ASOS
0428 PM TSTM WND DMG 2 WSW WILMINGTON 39.72N 75.56W
07/18/2016 NEW CASTLE DE SOCIAL MEDIA
LARGE TREE COMPLETELY TOPPLED OVER AND ONTO A DRIVEWAY
AND ROAD. THIS OCCURRED IN THE RICHARDSON PARK AREA.
TIME ESTIMATED BASED ON RADAR.
0430 PM TSTM WND GST BLACKWOOD 39.80N 75.06W
07/18/2016 M47 MPH CAMDEN NJ TRAINED SPOTTER
0430 PM TSTM WND GST WILMINGTON 39.73N 75.53W
07/18/2016 E50 MPH NEW CASTLE DE SOCIAL MEDIA
0430 PM TSTM WND DMG WILMINGTON 39.73N 75.53W
07/18/2016 NEW CASTLE DE TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS SNAPPED OFF.
0450 PM TSTM WND GST N HOWELL TWP 40.19N 74.20W
07/18/2016 M47 MPH MONMOUTH NJ TRAINED SPOTTER
0513 PM TSTM WND GST ATLANTIC CITY INTL AIRP 39.46N 74.58W
07/18/2016 M49 MPH ATLANTIC NJ ASOS
0543 PM TSTM WND GST NEWPORT 39.30N 75.18W
07/18/2016 M52 MPH CUMBERLAND NJ TRAINED SPOTTER
0550 PM TSTM WND GST FORTESCUE 39.24N 75.17W
07/18/2016 M53 MPH CUMBERLAND NJ NJWXNET
0552 PM TSTM WND GST HARVEY CEDARS 39.70N 74.14W
07/18/2016 M51 MPH OCEAN NJ NJWXNET
0629 PM TSTM WND GST CAPE MAY 38.94N 74.90W
07/18/2016 M46 MPH CAPE MAY NJ WEATHER FLOW
0645 PM TSTM WND GST DEWEY BEACH 38.70N 75.08W
07/18/2016 M64 MPH SUSSEX DE WEATHER FLOW
&&
EVENT NUMBER PHI1601443 PHI1601447 PHI1601466 PHI1601465 PHI1601444
PHI1601455 PHI1601456 PHI1601462 PHI1601467 PHI1601445 PHI1601446
PHI1601448 PHI1601449 PHI1601472 PHI1601463 PHI1601468 PHI1601453
PHI1601477 PHI1601476 PHI1601457 PHI1601451 PHI1601479 PHI1601458
PHI1601473 PHI1601471 PHI1601450 PHI1601470 PHI1601452 PHI1601459
PHI1601460 PHI1601454 PHI1601461 PHI1601464 PHI1601469 PHI1601474
PHI1601475 PHI1601478
GORSESpecial weather statement, Jul 18, 7:43 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
743 PM EDT MON JUL 18 2016
NJZ001-190030-
SUSSEX-
743 PM EDT MON JUL 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 742 PM EDT...A STRONG THUNDERSTORM WAS OVER MILLRIFT...OR NEAR
PORT JERVIS...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PORT JERVIS...NEWTON...MONTAGUE...HOPATCONG...FRANKLIN...HAMBURG...
OGDENSBURG...SUSSEX...BRANCHVILLE...VERNON VALLEY...HIGH POINT...LAKE
MOHAWK...CRANDON LAKES...HAINESVILLE...PELLETTOWN AND HIGHLAND LAKE.
LAT...LON 4120 7437 4098 7464 4116 7491 4121 7486
4123 7487 4126 7484 4128 7484 4132 7479
4133 7476 4135 7475 4136 7470
TIME...MOT...LOC 2342Z 306DEG 31KT 4143 7480
POSpecial weather statement, Jul 18, 8:16 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
816 PM EDT MON JUL 18 2016
NJZ001-007-PAZ055-190100-
SUSSEX-WARREN-MONROE-
816 PM EDT MON JUL 18 2016
...A THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN...WEST
CENTRAL SUSSEX AND MONROE COUNTIES...
AT 816 PM EDT...A THUNDERSTORM WAS NEAR MOSCOW...OR 10 MILES
SOUTHEAST OF SCRANTON...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT POCONO...EAST STROUDSBURG...TOBYHANNA...DELAWARE WATER GAP...
SKYTOP...STORMVILLE...SCOTRUN...MILLBROOK...TANNERSVILLE...MOUNTAINHO
ME...
REEDERS...POCONO PINES...HERNYVILLE...ECHO LAKE...WERRY LAKE...
FLATBROOKVILLE...MCMICHAEL...CANADENSIS...ANALOMINK AND GOULDSBORO
STATE
PARK.
LAT...LON 4115 7515 4114 7509 4108 7503 4115 7490
4109 7480 4094 7506 4099 7513 4088 7531
4119 7557 4123 7554 4125 7513
TIME...MOT...LOC 0016Z 309DEG 22KT 4129 7554
POSpecial weather statement, Jul 18, 8:53 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 853 PM EDT MON JUL 18 2016 NJZ001-007-PAZ054-055-060>062-190300- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON 853 PM EDT MON JUL 18 2016 ...SCATTERED SHOWERS AND THUNDERSTORMS... SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL MOVE SOUTHEAST FROM NORTH CENTRAL PENNSYLVANIA THROUGH 11 PM. SHOWERS OVER THE SOUTHERN POCONOS WILL MOVE ACROSS LEHIGH AND WARREN COUNTIES THROUGH 10 PM. OTHER SHOWERS ACROSS FURTHER WEST MAY ARRIVE OVER NORTHERN BERKS COUNTY AFTER 10 PM. WINDS MAY GUST TO AROUND 35 MPH IN ANY THUNDERSTORM. PO
Special weather statement, Jul 18, 10:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1042 PM EDT MON JUL 18 2016
PAZ060-190330-
BERKS-
1042 PM EDT MON JUL 18 2016
...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...
AT 1040 PM EDT...A STRONG THUNDERSTORM WAS NEAR PINE GROVE...OR 7
MILES NORTH OF MYERSTOWN...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
READING...WYOMISSING...BIRDSBORO...FLEETWOOD...SINKING SPRING...
LAURELDALE...WOMELSDORF...WERNERSVILLE...TOPTON...LEESPORT...
SHOEMAKERSVILLE...BALLY...BERNVILLE...BECHTELSVILLE...LYONS...
STRAUSSTOWN...FAIRVIEW HGTS...SPRING RIDGE...
SHILLINGTON AND WEST READING.
WIND GUSTS UP TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND WILL CAUSE
PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IN POOR DRAINAGE
AREAS IS ALSO POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 15 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE IF OUTDOORS THIS
EVENING.
LAT...LON 4049 7643 4052 7635 4052 7625 4055 7615
4048 7557 4044 7553 4027 7568 4020 7594
TIME...MOT...LOC 0240Z 290DEG 28KT 4048 7632
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:16 PM EDT | Special Weather Statement | PHI | Monroe | 44 min |
Nearby
Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.